kea21 09/03/17
Last reply 1 year ago
Tysabri

Well as expected my Neurologist wants me to start Tysabri, I kept saying that I wasn’t happy and he kept saying Yes you are!
But I am still NOT, If Lemtrada was available here I think I would definitely go for that,but like every thing here we are way behind, it took 8 years longer than Australia to get Gilenya and Tysabri?
I am taking Gilenya every second day,but my vitals are still low,white blood count 1.9 last week?
On the day I don’t take I am a box of birds,as normal as I can be!
Again I really Don’t want this Tysabri! And am considering just not attending! I have voiced my concerns_But?

It seems even on it,if you tolerate ok, the average time until you have to stop though becoming JVC positive is two years?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


Anonymous
1 year ago

Hey!

I have been on Tysabri since May, this had been my first DMD. I started on this even though I am JC positive, my JC level was tested again at Christmas and had come back a bit lower but I am still JC positive. I wasn’t on treatment for 8 months from diagnosis but I was having relapse after relapse all sensory then I ended up with double vision. It was at this point I was told I needed to start something fast as my MS was highly active and it needed to be stopped before it was too late.

The Tysabri has changed my life for the better, I should have started it sooner. I just found out last week that my eyes won’t fully recover from the damage done before I started Tysabri. So I say go for it! I haven’t had any major side effects, sore head and tiredness. I know the PML thing is scary but you are monitored. I am not worried about that at all. I would rather fight this thing with strong stuff than give in. All good things come with risk and to be the risk is worth it, you just need to decide if you think it is. Now having my eyes permanently damaged, I should have started something sooner.

Good luck with your decision.


lucyh
1 year ago

Hi there! My friend is being treated in Ireland and has been on Tysabri for about seven years. Yes she is JC positive and the odds go up every year of her contracting PML. For her, Tysabri has been a lifeline. I, on the other hand, am living in the UK and have been offered nothing for my MS.

It’s hard to know which advice is the best, and what you can cope with without drugs. Take care, XXX


mmhhpp
1 year ago

Can i ask you why you are moving from gilenya to tysabri? I am on gilenya too but i am not sure if it is still good enough….


kea21
1 year ago

Hello,

Gilenya for me has been crappie, The first three months taking daily I couldn’t function,it was like seeing through a fog,had severe dizziness,nauseous and headaches,kept thinking I was having a an MS episode and maybe I was?
Had a follow-up MRI which showed no further problems? Having blood tests every week, these keep showing a low vital count especially my white blood count below .02.
I was then told to take every third day for a month then every second day, Much better, the off days are back to as normal as I can be and I feel almost normal!
I asked about staying like that,but am told it isn’t good to have all my vitals being lowered?
So even though I am not happy about it th Neurologist insists Tysabri is the next best thing???


marmizuko
1 year ago

I recently changed from Gilenya to Tysabri due to side effects (migraines that may have been this or sertraline and blurred vision which was definitely Gilenya). It was very easy, infusion over in two ours, muscle pain in back on the day of that was relieved with paracetamol and fine since. The risk of PML is almost zero if you are JCV negative so really quite safe.


koffeelover
1 year ago

I have been on Tysabri since November. Like you I was really scared about it – but actually it’s fine!! Some positive things from my point of view:

1 – Even if you are JCV+ the risk of PML in the first 24 months os virtually 0.

2 – Approximately every 6 months your JCV status is monitored. If you’re JCV- risk remains 0. If you’re JCV+, your risk factor is calculated according to the number of virus particles present. If you are JCV+ the neurologist will discuss options with you.

3 – Aside from bruising at the infusion site, and some tiredness and headache on the day of infusion, there are pretty much 0 side-effects. All other DMDs seem to have loads!!

4 – You will have your infusions at a regular interval (28 days) so will be with the same group of MSers each time – new group of friends!!

5 – Relapses go way down – I had 6 relapses in 8 months last year – nothing since I started Tysabri.

6 – Progression of disability goes way down!! I already struggle to walk – but disability has not progressed further since beginning in November – and my MS is particularly aggressive!!

At the end of the day the decision is yours and yours alone, make the decision that feels right to you xxxxx


dmarucci
1 year ago

Hey I believe you are your own best doctor and the neurologist is not experiencing what you are on a daily basis. This should be your decision

I will say my experience of tysabri was positive but I was removed because I had the JCV positive. For me: I couldn’t eat because my hands tremored to badly and tysabri sorted it. I have very bad pupil movements which tysabri stopped. And I met people one who was b blind in 1 eye and it brought back her sight. One who was in a wheelchair and can walk now.

This is your decision only. But I have seen some positive things with this drug xx


kea21
1 year ago

Hi everyone, Haven’t visited for awhile.

Well I finally received approval from the NZ drug funding agency to switch to the Tysabri and the first dose was scheduled for next Tuesday 28the, but due to my blood test results being terrible I have been put on hold ?
Evidently all my vitals/counts were all over the place, so now I am back to weekly blood tests!
I have stopped the Gilenya (2weeks now),
I may have had an episode over the last two days, severe headaches, nauseous and very wobbly, it felt like someone had beaten me around the head, still a little fragile tonight.
Not sure really what is going on with me?
Maybe still the Gilenya?


stumbler
1 year ago

@kea21 , this article may be of interest to you :-

Severe Rebound Effects Found in ‘Relevant’ Number of MS Patients After Stopping Fingolimod

Something to keep an eye on and, and, possibly, discuss with your Neuro.


lilbird
1 year ago

Hi there @kea21

I’m afraid I have nothing useful to add regarding either treatment as I was lucky enough to receive Lemtrada as my 1st & only treatment but just wanted to say that your little dog looks adorable 😊

Sorry to hear your having so many issues, hope they get you sorted & feeling more yourself asap!


kea21
1 year ago

Hi Stumbler,

Thanks for that link, I printed it out and gave to my GP who agrees!
I also emailed a copy to my MS Nurse who is going to talk to my Neurologist tomorrow(Wednesday)
I am not as bad as the weekend,but still have dizziness which makes me feel queasy and has a corresponding effect on my walking?
The GP has given me some anti nausia pills,but doesn’t know what else can be done except for riding it out?
I really sick of feeling sick!

John


kea21
1 year ago

Hi, Just my update, I haven’t been started on Tysabri yet!
I have been put off as my blood counts are still all over the place, white count still to low.
And as Stumbler has hinted at, they believe I have either been having some flare up or drug withdrawals?
Today is the best feeling day I have had in weeks/months!
I have been drug free, Nothing for three weeks?
Have even walked around thew moms with the Beagle today.

Post Comment

You must be logged in to reply to this topic.